Skip to main content
main-content

24.09.2019 | Case Report

Extracorporeal therapy for amlodipine poisoning

Zeitschrift:
Journal of Artificial Organs
Autoren:
Kollengode Ramanathan, Bishwabikash Mohanty, Simeon Tang, Graeme MacLaren
Wichtige Hinweise

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Abstract

A young male presented in refractory shock from amlodipine poisoning despite vasopressors, insulin-normoglycemia therapy, calcium gluconate and glucagon. He needed venoarterial ECMO for hemodynamic support and TPE to remove protein-bound amlodipine. The use of extracorporeal membrane oxygenation (ECMO) for cardiotoxic poisoning and Total Plasma Exchange (TPE) in removing drugs has been described in the literature. We report a rare case where both lifesaving extracorporeal therapies were used in a patient with a severe drug overdose. Stabilizing hemodynamics with ECMO combined with TPE for drug removal is a feasible strategy in unstable patients with amlodipine overdose.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

★ PREMIUM-INHALT
e.Med Interdisziplinär

Mit e.Med Interdisziplinär erhalten Sie Zugang zu allen CME-Fortbildungen und Fachzeitschriften auf SpringerMedizin.de. Zusätzlich können Sie eine Zeitschrift Ihrer Wahl in gedruckter Form beziehen – ohne Aufpreis.

Literatur
Über diesen Artikel

Neu im Fachgebiet Chirurgie

Mail Icon II Newsletter

Bestellen Sie unseren kostenlosen Newsletter Update Chirurgie und bleiben Sie gut informiert – ganz bequem per eMail.

Bildnachweise